MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 100/136/050
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Only the month (march) and year (2021) of the event date are known.(b)(6).Device evaluation in progress.
 
Event or Problem Description
It was reported that immediately after using the portex endotracheal tube, the cuff was failing to inflate.No patient injury or complications were reported in relation to this event.Additional information was requested but has not yet been received.Should additional relevant details become available, a supplemental report will be submitted.
 
Event or Problem Description
Device evaluation completed and will generated a follow up report.Jm.
 
Additional Manufacturer Narrative
Other text: investigation completed on a smiths medical intubation|portex endotracheal tubes polar complaint of unable to inflate cuff was confirmed.Four photos received and sample was returned for evaluation p/n 100/136/050.Visual inspection revealed excess thf at the joint between.During inflation occlusion was detected at the joint between.Based on the analysis conducted in the sample provided, cuff inflation and deflation failure mode was confirmed.Therefore, according to on pfmea (rmp 1051) the occurrence of this failure condition could be caused by excessive solvent in the joint.All mitigations on placed were verified and it was confirmed has been executing according, therefore no corrective actions could be implemented, it will be continue monitoring this failure condition in this product for threshold or escalation.

Brand Name
PORTEX
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
MDR Report Key11752883
Report Number3012307300-2021-03635
Device Sequence Number4138826
Product Code BTR
UDI-Device Identifier15019315021053
UDI-Public15019315021053
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K931735
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2022
Device Model Number100/136/050
Device Catalogue Number100/136/050
Device Lot Number3475255
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/01/2021
Supplement Date Received by Manufacturer08/01/2021
Initial Report FDA Received Date04/30/2021
Supplement Report FDA Received Date08/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1